MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Model Number PXSLIM045-A
Medical Device Problem Codes Mechanical Problem (1384); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left ophthalmic carotid artery using a px slim delivery microcatheter (px slim).During the procedure, the physician experienced resistance and was unable to advance a penumbra coil 400 (pc400) through the px slim, and therefore the px slim was removed with the pc400.The physician then re-advanced the same px slim to the target location, and re-attempted to advance the same pc400 through the px slim.However, the pc400 was unable to advance again and therefore the px slim and pc400 were removed from the patient.The procedure was then completed using a new microcatheter, the same pc400, and additional pc400s.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the distal end of the returned px slim was slightly misshaped.Conclusions: evaluation of the returned px slim revealed a small deformation on the distal catheter shaft.This is likely a result of on-label use of the device within distal patient anatomy and was incidental to the reported failure.During functional testing, a demonstration coil was advanced through the subject px slim without issue.The root cause of the reported failure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7332935
Report Number3005168196-2018-00545
Device Sequence Number16169386
Product Code DQY
UDI-Device Identifier00814548016405
UDI-Public00814548016405
Combination Product (Y/N)Y
Initial Reporter CountryPE
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/22/2019
Device Model NumberPXSLIM045-A
Device Catalogue NumberPXSLIM045
Device Lot NumberF73303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date02/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005